Google+ Followers

Monday, 3 June 2013

My skin seriously hates me!

Hi people,
Before I start with this post I would just like to point out that I am typing this via my iPhone, so I apologise in advance for speling mistakes etc. That one was deliberate!

Well, as the title of this post suggests, I have been majorly upsetting my skin. If you have read my previous posts you will know that I have set a withdrawal date from the bastard Betnovate cream for  the 1st July, not long now! I have been tapering down the cream in preparation for the withdrawal, but as a few of you have pointed out it will not make much difference as i need complete withdrawal from the creams for the healing process to begin. Armed with this knowledge have decided to experiment to see the effects of tapering the roids has on my skin, and in a word it has reacted angrily!
I appear to be having mini flares, which I can tolerate, even in the hot weather. I have been sweating whilst playing football with my son, and still the rash is bearable. But, the spots that appear after each flare are becoming bigger and bigger!
These spots are getting so so big that I am beginning to wonder if they are turning into boils! They start to appear as pimples, mainly around the hair follicles and gradually grow until the pressure and heat from them become too much, and the strange thing is that they only appear on my legs.
I am writing this tonight as there is one particular headless spot/boil that is throbbing so hard it is keeping me awake, and I can sleep for England!
I don't try to break them as I don't want to cause a possible infection, however a few of them have split or burst on their own and the relief is unbelievable, it's instant!
The one thing that I have noticed with the few that have done this is that the fluid inside ( sorry for graphic detail here ) is clear and sticky, no yellow as with pustules.
So I have been wondering if these spots/boils are a form of ooze that others get whilst in full withrawal? It is all very strange how this has all happened since tapering off the roids. Perhaps someone out there can throw some light on the subject?
Well that's me for now, I'm going to try and get some sleep now, try!!
Hope this has all made sense and reads ok, as I am not too good at getting my points across where writing is concerned.

Happy healing.

Love, light and peace,
Siegfried




5 comments:

  1. Hi S, sorry about your plight here. I went through the withdrawals and even had the breakout before I quit them. I got all kinds of weird pimples, lumps, bumps and alien looking symptoms. Many of the ITSAN.org forum members get the boils and bath in very warm salt baths or apple cider vinegar or do hot compresses on the boils to get them to break and bring relief. They also say they do not pop them as infection and spreading may happen. Warmth and salt baths were my refuge for 2 years of the 2 1/2 to get to 95 per cent healing but I used roids for 40+ years. Hang in there and keep hope on your horizon! xx

    ReplyDelete
  2. Hi Siegfried

    Ive been getting the same things since before my withdrawel. Dont exactly know the science behind them but i agree that they can be very painfull . I had them mainly on my hands but have also had a few on my upper arms and face . They seemed to come up were the skin is tight against bone IE knuckles ,elbow and ankles . I had two on my eyebrow .They seem to last a lot longer than normal spots and i agree that they seem more like boils but with no puss . I picked at one on my upper thum knuckle and it has left a very hard area of skin so the best thing to do is just let them go by themselves .
    Good luck with your journey mate and stay possative .


    kind regards John .

    ReplyDelete
  3. Thanks for the advice guys, it's funny how the body seems to throw a tantrum when it can't get it's own way!! Ha ha.
    John, I am with you on the point you make about these spots appearing on the body near to tight skin, mine are mainly around the shin area. They become very red and angry looking!
    Thanks for the recommendation of Epsom salts Joey, that seems to be a favourite with people that are suffering. Have been reading many blogs that mention having upto two hour in the bath, is that really necessary, because at the moment my skin can just about tolerate showers? Having a bath would seem to be a form of self torture!!!
    Thanks again

    Siegfried

    ReplyDelete
  4. Hi Siegfried,

    I was first prescribed a topical steroid at age 10 - I am now 40. I found our about TSW on Feb. 14th of this year and immediately threw away my creams. But my withdrawal is not as bad as the first one - the withdrawal I put myself through without knowing what I was doing. Maybe this can shed some light on what you are attempting with the weaning process. 7 years ago while pregnant with my third, I stopped all prescription strength steroid cream - nothing was working. I used over the counter strength instead but of course that did nothing. After delivery my skin was by far horrendous. I still kept using the over the counter hydrocortisone cream in a mixture of creams I was trying. I did have weeping and oozing of my skin and welts that would do what you are describing on your legs...grow bigger and bigger until they broke open and then they oozed like crazy. I didn't know what was happening. The doctors wanted me back on the steroid creams (prescription strength) but I refused saying they stopped working. Then they wanted to admit me for auto-immune drugs through an IV. Again I refused. After 3 years my skin did eventually clear about 80%. I used the hydrocortisone on/off - but when I went back to work, my stress increased, and my "eczema" started flaring again, so I used more and more hydrocortisone until I was slathering it on 3-4 times per day. Then I found out about TSW and WOW! I finally figured out what I went through 7 years ago! So, yes you may be starting to heal, but if you are, it is a REALLY slow heal. Mine was about 4-5 years. But you are using something stronger so I would have to say your best bet is to just go for it and throw them all away - weaning off something so strong may take many many years - probably over 5 years. But quitting cold turkey - you know for a fact your body will start to heal from that day forth and more than likely you have at most 3 years of a healing process. Unfortunately I feel your withdrawal will be very angry, raw, and painful from so many years of use. BUT it will heal. I keep telling myself that and I have pictures from my first sort of withdrawal to prove my skin was looking good. This complete withdrawal I am now going through is painful in of itself - similar to 7 years ago in many ways. Some ways worse, some ways are better. But I am still looking at at least 2 years by the way I am still progressively getting worse and I am about ready to enter month 4. My only thing keeping me sane is a recent burst of energy. I pray you keep your spirits up! Keep on communicating with as many red skinners as possible to help you through the darker days. I am not trying to depress you, just sharing the reality. Many of us have really bad days, but there is a light at the end of the tunnel and that light will shine bright and mighty when you reach it!!

    ReplyDelete
  5. Hi WM and thanks for taking the time to post a comment.

    The tapering off the roids is more of an experiment at the moment to see how my skin reacts and to give me a taster of how bad things can get when I do eventually withdrawal completely.
    July 1st is now fast approaching and to be honest I am starting to get a bit panicky. Myself and my wife Paula are having a weeks holiday in Scotland the last week of June as we don't know when our next holiday will!
    I am under no illusions that this process will be a walk in the park, in fact I think I am looking at the worst case scenarios as I don't wont to give myself false hope of a quick recovery.
    Thanks again for popping by and looking at my blog, don't worry you haven't depressed me, I am a realist!!

    Keep healing

    Love, light and peace
    Siegfried

    ReplyDelete